Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 433, NWS Norman, OK

May 19, 20175 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 19, 2017, 10:12 PM CDT for 5 counties in Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2017, 10:12 PM CDT (03:12 UTC)
Expired
May 19, 2017, 11:00 PM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Carter County, OK, Garvin County, OK, Jefferson County, OK, Murray County, OK, Stephens County, OK

The radar

The Altus AFB radar (KFDR), 120 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 3:26 PM CDTTornado WatchSPC11 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1629 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1629 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
1.1
Supercell composite
20.6

Open this sounding in Storm Lab

The text

As transmitted.

097 
WUUS54 KOUN 200312
SVROUN
OKC019-049-067-099-137-200400-
/O.NEW.KOUN.SV.W.0433.170520T0312Z-170520T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1012 PM CDT FRI MAY 19 2017

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Eastern Jefferson County in southern Oklahoma...
  Southwestern Garvin County in southern Oklahoma...
  Southeastern Stephens County in southern Oklahoma...
  Western Carter County in southern Oklahoma...
  Western Murray County in southern Oklahoma...

* Until 1100 PM CDT

* At 1011 PM CDT, a severe thunderstorm was located 8 miles northwest
  of Oscar, moving northeast at 50 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Healdton, Wilson, Ringling, Velma, Tatums, Loco, Ratliff City,
  Graham, Pooleville, Grady, Milo, Oscar, Cornish and Fox.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3404 9785 3407 9791 3414 9794 3457 9766
      3453 9742 3433 9724 3399 9766 3399 9768
      3398 9770 3395 9771 3394 9774 3394 9776
      3392 9776
TIME...MOT...LOC 0311Z 217DEG 42KT 3409 9781 

HAIL...1.50IN
WIND...60MPH
 
$$

KURTZ
1 follow-up statement
140 
WWUS54 KOUN 200320
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1020 PM CDT FRI MAY 19 2017

OKC019-049-067-099-137-200400-
/O.CON.KOUN.SV.W.0433.000000T0000Z-170520T0400Z/
Jefferson OK-Garvin OK-Stephens OK-Carter OK-Murray OK-
1020 PM CDT FRI MAY 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN JEFFERSON...SOUTHWESTERN GARVIN...SOUTHEASTERN
STEPHENS...WESTERN CARTER AND WESTERN MURRAY COUNTIES...

At 1020 PM CDT, a severe thunderstorm was located 6 miles west of
Ringling, moving northeast at 45 mph.

HAZARD...Two inch hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Healdton, Wilson, Ringling, Velma, Tatums, Loco, Ratliff City,
Graham, Pooleville, Grady, Milo, Cornish and Fox.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3411 9776 3416 9785 3426 9786 3457 9766
      3453 9742 3433 9724 3399 9766 3399 9768
      3398 9770 3405 9777
TIME...MOT...LOC 0320Z 221DEG 38KT 3415 9771 

HAIL...2.00IN
WIND...60MPH
 
$$

KURTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:54 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, May 19, 6:54 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Norman OK
654 PM CDT Fri May 19 2017

.AVIATION...
Strong to severe thunderstorms will continue across
western north Texas and southern Oklahoma through
at least the evening hours. Thunderstorms will mainly
impact LAW and SPS with IFR conditions possible in and
around thunderstorms.

A cold front over western Oklahoma will bring a wind shift to all
TAF sites by 6Z. Mainly VFR conditions are expected after 6-9Z at
all sites.

&&

.PREV DISCUSSION... /issued 319 PM CDT Fri May 19 2017/

DISCUSSION...
Strong to severe thunderstorms continue to develop across mainly
western north Texas this afternoon. Other widely scattered
showers and a few storms are developing mainly north of a cold
front in northwest Oklahoma. Anvil debris and other light
showers are keeping parts of central and southern Oklahoma
relatively cool this afternoon.

Part of an outflow boundary that pushed well into north Texas has
been lifting slowly northward this afternoon. This boundary may
lift slowly into far southern Oklahoma later this afternoon,
however, western north Texas convection may keep this boundary
just south of the Red River.

Overall the risk of strong to severe storms will continue into
the evening, perhaps overnight, before a cold front sweeps across
southern Oklahoma by early Saturday morning.

Will continue the current Flood Watch through early Saturday
morning. It does appear that western north Texas and southern
Oklahoma will have the best opportunity for widespread showers
and thunderstorms through late this evening/early Saturday
morning.

Overall most of the weekend will be dry with below average
temperatures.

Another trough will approach the southern Plains around Monday of
next week. This will bring another opportunity for showers and
thunderstorms, especially across southern Oklahoma and western
north Texas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  55  70  49  76 /  60  10   0   0
Hobart OK         51  72  48  78 /  40   0   0   0
Wichita Falls TX  57  74  51  81 /  80  10   0   0
Gage OK           46  67  46  77 /  20   0   0  10
Ponca City OK     53  67  45  75 /  50  10   0   0
Durant OK         65  75  53  80 /  90  50  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday morning for OKZ006>008-011>013-
     017>020-023>032-037>048-050>052.

TX...Flood Watch through Saturday morning for TXZ085-086-088>090.

&&
Hazardous weather outlook, May 19, 9:10 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
910 PM CDT Fri May 19 2017

OKZ004>048-050>052-TXZ083>090-201100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
910 PM CDT Fri May 19 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight...

.THUNDERSTORMS...
There is a slight risk of severe thunderstorms through early
Saturday morning.

LOCATION...
The slight risk area is generally along and southeast of a line
from Shawnee to Duncan and Wichita Falls.

TIMING...
Through 2 am Saturday.

IMPACTS...
Hail up to the size of golf balls, winds to 80 mph will be
possible with the strongest storms, with the highest chances in
the slight risk area.

A few tornadoes are possible across southeast Oklahoma.

Very heavy rainfall will also result in flash flooding across
south central and southeast Oklahoma.

DISCUSSION...
Numerous showers and thunderstorms will continue to move across
south central and southeast Oklahoma and part of western north
Texas through early Saturday morning. A cold front will move
across the area overnight, ending the risk of severe
thunderstorms.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel should be
available for severe weather operations.

.Flooding...
Widespread heavy rainfall will be possible through tonight,
especially across south central and southeast Oklahoma.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.THUNDERSTORMS...
Isolated thunderstorms will be possible in southeastern Oklahoma
Saturday morning before moving out of the area.

There will be chances of thunderstorms again Sunday night through
Tuesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, May 19, 9:34 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
934 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      HICKORY                 34.56N 96.86W
05/19/2017                   MURRAY             OK   BROADCAST MEDIA

            FLOOD WATERS OVER HIGHWAY 1.

&&

TLINDLEY
Local storm report, May 19, 9:38 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
938 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     TORNADO          2 NW TISHOMINGO         34.26N 96.70W
05/19/2017                   JOHNSTON           OK   BROADCAST MEDIA

&&

MAD
Local storm report, May 19, 9:47 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
947 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     FLASH FLOOD      4 SE LITTLE             35.30N 96.62W
05/19/2017                   SEMINOLE           OK   EMERGENCY MNGR

            COUNTY ROAD EW1180 WASHED OUT AT 1/4 MILE
            EAST OF NS 3590.

&&

MAD
Local storm report, May 19, 9:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
951 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     TORNADO          5 E REAGAN              34.36N 96.64W
05/19/2017                   JOHNSTON           OK   EMERGENCY MNGR

&&

MAD
Special weather statement, May 19, 9:57 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
957 PM CDT FRI MAY 19 2017

OKZ039-045-046-TXZ090-200330-
Stephens OK-Carter OK-Jefferson OK-Clay TX-
957 PM CDT FRI MAY 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR south central Stephens...
southwestern Carter...Jefferson and northeastern Clay Counties Until
1030 PM CDT...

AT 955 PM CDT, a strong thunderstorm was located near Ryan, moving
northeast at 50 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Waurika, Ringling, Ryan, Terral, Loco, Addington, Sugden, Oscar and
Cornish.

LAT...LON 3387 9791 3396 9805 3402 9808 3439 9790
      3432 9766 3417 9749
TIME...MOT...LOC 0255Z 216DEG 44KT 3399 9797

KURTZ
Local storm report, May 19, 10:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1009 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     FLASH FLOOD      REAGAN                  34.35N 96.72W
05/19/2017                   JOHNSTON           OK   EMERGENCY MNGR

            ROADS FLOODED JUST SOUTH OF REAGAN.

&&

MAD

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:10 PM CDTSevere Thunderstorm WarningOUNCarter, Murray50 min
May 19, 7:11 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Lincoln, Pontotoc, Pottawatomie, Seminole64 min
May 19, 7:23 PM CDTTornado Warning Tornado observedOUNCarter, Murray37 min
May 19, 7:38 PM CDTFlash Flood WarningOUNCarter, Garvin, Murray4 hr
May 19, 7:49 PM CDTRiver Flood WarningOUNPottawatomie, Seminole22 hr
May 19, 7:51 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens39 min
May 19, 7:54 PM CDTFlash Flood WarningOUNGarvin, Pontotoc3 hr
May 19, 7:54 PM CDTTornado WarningOUNJohnston, Murray36 min
May 19, 8:03 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc27 min
May 19, 8:08 PM CDTFlash Flood WarningOUNHughes, Pontotoc, Pottawatomie, Seminole3 hr
May 19, 8:10 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc, Seminole80 min
May 19, 8:13 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Murray32 min
May 19, 8:28 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Johnston, Murray, Pontotoc47 min
May 19, 8:38 PM CDTFlash Flood WarningOUNCarter, Cotton, Jefferson, Stephens3 hr
May 19, 8:42 PM CDTSevere Thunderstorm WarningOUNCoal, Johnston, Pontotoc48 min
May 19, 8:44 PM CDTFlash Flood WarningOUNAtoka, Carter, Coal, Hughes, Johnston, Murray and 2 more6 hr
May 19, 8:48 PM CDTTornado WarningOUNJohnston27 min
May 19, 9:09 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Marshall, Murray, Pontotoc51 min
May 19, 9:10 PM CDTRiver Flood WarningOUNCotton35 hr
May 19, 9:10 PM CDTRiver Flood WarningOUNJefferson29 hr
May 19, 9:20 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc, Seminole85 min
May 19, 9:24 PM CDTFlash Flood WarningOUNCarter, Johnston, Marshall3 hr
May 19, 9:25 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston, Marshall, Pontotoc80 min
May 19, 9:28 PM CDTTornado WarningOUNJohnston32 min
May 19, 9:43 PM CDTFlash Flood WarningOUNGarvin, Stephens3 hr
May 19, 9:43 PM CDTFlash Flood WarningOUNCotton3 hr
May 19, 9:44 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Marshall, Murray, Pontotoc61 min
May 19, 9:57 PM CDTSpecial Weather StatementOUNJefferson33 min
May 19, 9:58 PM CDTTornado WarningOUNCoal, Johnston, Pontotoc32 min
May 19, 10:17 PM CDTTornado WarningOUNCarter, Jefferson28 min
May 19, 10:22 PM CDTTornado WarningOUNCoal38 min
May 19, 10:34 PM CDTFlash Flood WarningOUNBryan, Johnston, Marshall116 min
May 19, 10:34 PM CDTRiver Flood WarningOUNComanche, Cotton11 hr
May 19, 10:39 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Johnston, Marshall, Pontotoc96 min
May 19, 10:39 PM CDTTornado WarningOUNCarter14 min
May 19, 10:51 PM CDTFlash Flood Warning EmergencyOUNCarter, Johnston, Murray3 hr
May 19, 10:55 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc35 min
May 19, 10:56 PM CDTRiver Flood WarningOUNHughes, Seminole58 hr
May 19, 10:58 PM CDTTornado WarningOUNMurray, Pontotoc20 min
May 19, 11:04 PM CDTFlash Flood WarningOUNGarvin, Pontotoc3 hr
May 19, 11:13 PM CDTFlash Flood WarningOUNHughes, Pontotoc, Pottawatomie, Seminole3 hr
May 19, 11:25 PM CDTTornado WarningOUNAtoka, Coal35 min
May 19, 11:28 PM CDTFlash Flood WarningOUNCarter, Garvin, Murray3 hr
May 19, 11:29 PM CDTSevere Thunderstorm WarningOUNJohnston, Murray, Pontotoc34 min
May 19, 11:29 PM CDTTornado WarningOUNCoal, Johnston, Pontotoc15 min
May 19, 11:42 PM CDTAreal Flood WarningOUNCarter, Comanche, Cotton, Jefferson, Stephens6 hr
May 19, 11:49 PM CDTSevere Thunderstorm WarningOUNBryan, Marshall26 min
May 20, 12:08 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Coal, Johnston, Marshall82 min
May 20, 12:23 AM CDTTornado WarningOUNBryan37 min
May 20, 12:29 AM CDTAreal Flood WarningOUNGarvin, Stephens5 hr
May 20, 12:29 AM CDTFlash Flood WarningOUNBryan, Carter, Johnston, Marshall3 hr
May 20, 12:53 AM CDTTornado WarningOUNAtoka, Bryan12 min
May 20, 1:20 AM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Coal, Johnston3 hr
May 20, 1:28 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan51 min
May 20, 1:42 AM CDTAreal Flood WarningOUNCarter, Garvin, Hughes, Murray, Pontotoc, Pottawatomie and 1 more4 hr
May 20, 1:50 AM CDTFlash Flood WarningOUNAtoka, Bryan, Coal, Johnston3 hr
May 20, 2:11 AM CDTRiver Flood WarningOUNCarter, Garvin, Murray18 hr
May 20, 2:40 AM CDTAreal Flood WarningOUNAtoka, Bryan, Coal, Hughes, Johnston, Marshall and 2 more3 hr
May 20, 4:42 AM CDTAreal Flood WarningOUNAtoka, Bryan, Coal, Johnston3 hr
May 20, 5:40 AM CDTAreal Flood WarningOUNCarter, Comanche, Cotton, Garvin, Jefferson, Murray and 1 more9 hr
May 20, 5:43 AM CDTAreal Flood WarningOUNCoal, Hughes, Johnston, Marshall, Pontotoc, Pottawatomie and 1 more9 hr
May 20, 7:57 AM CDTAreal Flood WarningOUNAtoka, Bryan7 hr
May 20, 8:58 AM CDTRiver Flood WarningOUNCarter, Johnston, Murray35 hr
May 20, 10:00 AM CDTRiver Flood WarningOUNBryan29 hr
May 20, 10:02 AM CDTRiver Flood WarningOUNAtoka5 days

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.